Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Details of the first region of integers $ x$ with $ \pi \sb{3,2}(x)<\pi \sb{3,1}(x)$


Authors: Carter Bays and Richard H. Hudson
Journal: Math. Comp. 32 (1978), 571-576
MSC: Primary 10-04; Secondary 10H20
MathSciNet review: 0476616
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Since the time of Chebyshev [4] there has been interest in the magnitude of the smallest integer x with $ {\pi _{3,2}}(x) < {\pi _{3,1}}(x)$, where $ {\pi _{b,c}}(x)$ denotes the number of positive primes $ \leqslant x$ and $ \equiv c\;\pmod b$. The authors have recently reached this threshold with the discovery that $ {\pi _{3,2}}(608981813029) - {\pi _{3,1}}(608981813029) = - 1$. This paper includes a detailed numerical and graphical description of values of $ {\pi _{3,2}}(x) - {\pi _{3,1}}(x)$ in the vicinity of this long sought number.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10-04, 10H20

Retrieve articles in all journals with MSC: 10-04, 10H20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1978-0476616-X
PII: S 0025-5718(1978)0476616-X
Article copyright: © Copyright 1978 American Mathematical Society